Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 176, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 16, 2003, 4:24 PM EDT for Columbia County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 16, 2003, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Columbia County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:42 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 16, 2:42 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT MON JUN 16 2003 CONVECTION HAD AN EARLY START AND IS GENERALLY DRIFTING TO THE NORTH. DEEP ATMOSPHERIC MOISTURE WILL CONTINUE ACROSS THE AREA THROUGH THURSDAY WHILE A WEAK SURFACE RIDGE WILL MAINTAIN THE SOUTHERLY FLOW. PWATS DECREASE BELOW 2 INCHES ACROSS THE CWA ON TUESDAY ONLY TO SWELL TO 2.25 INCHES ON WEDNESDAY AND THURSDAY. WILL KEEP POPS IN THE 50-60% RANGE FOR THE PEAK AFTERNOON/EVENING THUNDERSTORM HOURS AND 20-30% AT NIGHT. THE BERMUDA HIGH WILL DRIFT SOUTH BY WEDNESDAY IN RESPONSE TO A SHORT WAVE TROUGH THAT TRAVERSES FROM THE SOUTHERN PLAINS TO THE MISSISSIPI VALLEY THROUGHOUT THE WEEK. MARINE...NO HEADLINES. WINDS ARE GENERALLY SOUTH TO SE EARLY THIS AFTERNOON. SLY FLOW CONTINUES THROUGH THE FCST PERIOD. .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 88 / 30 50 30 50 SSI 76 86 76 87 / 30 30 20 50 JAX 73 89 74 87 / 30 40 20 60 SGJ 75 86 76 86 / 30 30 20 60 GNV 72 90 73 89 / 30 60 30 60 OCF 73 90 72 90 / 30 60 30 60 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MKT/PP
Hazardous weather outlook, Jun 16, 12:18 PM EDT, 4 hours 6 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1218 PM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP EARLY NEAR THE COAST AND INCREASE IN COVERAGE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA INTO THE EVENING HOURS. GREATEST COVERAGE OF STORMS WILL BE MAINLY IN AREAS WEST OF INTERSTATE 95 AND EAST OF INTERSTATE 75. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT LIGHTNING... HEAVY DOWNPOURS AND STRONG GUSTY WINDS. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME STRONG WITH WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THERE IS THE POTENTIAL FOR DEEP MOISTURE TO MOVE NORTH OUT OF THE TROPICS AND IMPACT THE FORECAST AREA WITH LOCALLY HEAVY RAINFALL WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
In the hours before
Special weather statement, Jun 16, 3:20 PM EDT, 1 hour 4 minutes before
FLZ037-162000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY VALID UNTIL 400 PM... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BOSTWICK...OR ABOUT 8 MILES NORTHWEST OF HASTINGS...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BOSTWICK AND CARRAWAY THROUGH 400 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jun 16, 3:39 PM EDT, 45 minutes before
FLZ036-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY VALID UNTIL 445 PM... AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF GAINESVILLE AIRPORT...OR ABOUT 8 MILES NORTHEAST OF GAINESVILLE...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL ALSO AFFECT AREAS AROUND ORANGE HEIGHTS...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL ALSO GREATLY REDUCE VISIBILITIES. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
Special weather statement, Jun 16, 3:39 PM EDT, 45 minutes before
FLZ023-030-162030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION AND BAKER COUNTIES VALID UNTIL 430 PM... AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ELLERBEE...OR ABOUT 9 MILES NORTHEAST OF RAIFORD...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAIFORD...ELLERBEE AND SANDERSON THROUGH 430 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jun 16, 4:20 PM EDT, 4 minutes before
FLZ022-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY VALID UNTIL 545 PM... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF WATERTOWN...OR ABOUT 9 MILES SOUTHEAST OF LAKE CITY...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS...COLUMBIA AND WINFIELD THROUGH 445 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jun 16, 4:20 PM EDT, 4 minutes before
FLZ022-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY VALID UNTIL 445 PM... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF WATERTOWN...OR ABOUT 9 MILES SOUTHEAST OF LAKE CITY...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS...COLUMBIA AND WINFIELD THROUGH 445 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jun 16, 4:24 PM EDT, 0 minutes before
FLZ040-162130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY VALID UNTIL 530 PM... AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM FELLOWSHIP TO SPARR...OR ABOUT 5 MILES NORTHEAST OF OCALA...MOVING SOUTH AT 15 MPH. THIS LINE OF STRONG STORMS WILL ALSO AFFECT AREAS AROUND MARTEL...SHADY...KENDRIK...SANTOS...ANTHONY...OCALA AIRPORT AND LYNNE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES TO BELOW A MILE AT TIMES. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 52 min |
| Jun 16, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Echols | 21 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.